Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 26, 2018, 2:33 AM MDT for Park County, Colorado. It took effect at May 27, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2018, 2:33 AM MDT (08:33 UTC)
- In effect from
- May 27, 2018, 12:00 PM MDT
- Expired
- May 27, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 4174 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
430 WWUS85 KBOU 260833 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 233 AM MDT Sat May 26 2018 ...CRITICAL FIRE DANGER CONDITIONS OVER PARK COUNTY THIS WEEKEND... .Hot and dry conditions will persist through the weekend. Gusty southerly winds, low relative humidities, and dry fuels will bring critical fire danger conditions to Park County. The most severe conditions are expected today and Sunday from the early afternoon through early evening hours. COZ214-261900- /O.UPG.KBOU.FW.A.0013.180526T1700Z-180527T0200Z/ /O.NEW.KBOU.FW.W.0024.180526T1800Z-180527T0300Z/ /O.UPG.KBOU.FW.A.0014.180527T1700Z-180528T0200Z/ /O.NEW.KBOU.FW.W.0025.180527T1800Z-180528T0300Z/ Central and Southeast Park County- 233 AM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 9 PM MDT this evening. A Red Flag Warning has also been issued from noon to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 214. * Timing...Fire danger will increase this afternoon as humidities plunge and winds increase. Fire danger will ease slightly later this evening, but critical conditions will redevelop on Sunday. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Fires may start and spread rapidly with the very warm, extremely dry, and breezy weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
988 WWUS85 KBOU 262037 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 237 PM MDT Sat May 26 2018 ...CRITICAL FIRE DANGER CONDITIONS OVER PARK COUNTY THIS WEEKEND... .Hot and dry conditions will persist through the weekend. Gusty southerly winds, low relative humidities, and dry fuels will bring critical fire danger conditions to Park County. The most severe conditions are expected through 9 pm this evening and Sunday afternoon through early evening hours. COZ214-270445- /O.CON.KBOU.FW.W.0024.000000T0000Z-180527T0300Z/ /O.CON.KBOU.FW.W.0025.180527T1800Z-180528T0300Z/ Central and Southeast Park County- 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... * Affected Area...Fire Weather Zone 214. * Timing...Fire danger remain very high this afternoon with humidities in the single digits coupled and gusty winds. The fire danger will ease slightly later this evening, but critical conditions will redevelop on Sunday. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 5 percent. * Impacts...Fires may start and spread rapidly with the very warm, extremely dry, and breezy weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
957 WWUS85 KBOU 270329 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 929 PM MDT Sat May 26 2018 COZ214-271200- /O.EXP.KBOU.FW.W.0024.000000T0000Z-180527T0300Z/ /O.CON.KBOU.FW.W.0025.180527T1800Z-180528T0300Z/ Central and Southeast Park County- 929 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Timing...Sunday afternoon and evening. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Fires may start and spread rapidly with the very warm, extremely dry, and breezy weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
420 WWUS85 KBOU 270849 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 249 AM MDT Sun May 27 2018 COZ214-271800- /O.CON.KBOU.FW.W.0025.180527T1800Z-180528T0300Z/ Central and Southeast Park County- 249 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... * Affected Area...Fire Weather Zone 214. * Timing...Sunday afternoon and evening. * Winds...South 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Fires may start and spread rapidly with the very warm, extremely dry, and breezy weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
486 WWUS85 KBOU 271951 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 151 PM MDT Sun May 27 2018 COZ214-280300- /O.CON.KBOU.FW.W.0025.000000T0000Z-180528T0300Z/ Central and Southeast Park County- 151 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...FIRE WEATHER ZONE 214... * Affected Area...Fire Weather Zone 214. * Timing...this afternoon through 9 pm mdt this evening. * Winds...South 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Fires may start and spread rapidly with the very warm, extremely dry, and breezy weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 25, 8:30 PM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 25, 8:30 PM MDT, 6 hours 3 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 830 PM MDT Fri May 25 2018 .UPDATE... Issued at 830 PM MDT Fri May 25 2018 A few storms formed over far eastern Colorado late this afternoon. They have since weakened and moved into Nebraska and Kansas. Other than mid convective clouds over Park and Douglas counties, mostly clear skies are prevailing over the area. These clouds should dissipate in the next 2-3 hours. Will tweak the forecast to follow these trends. && .SHORT TERM...(This evening through Saturday) Issued at 245 PM MDT Fri May 25 2018 There is limited convective cloudiness over the CWA this afternoon. There are a couple radar echoes over the far northeast corner right now. Winds are pretty much adhering to normal diurnal trends, and a bit weaker in speed than normal. Models keep an upper ridge over the CWA overnight and Saturday. ls 18Z Saturday the axis pushes east out of Colorado. Weak westerly flow aloft tonight gives was to slighting increasing southwesterly flow aloft by 00Z Saturday afternoon late. There is benign synoptic scale energy over the forecast area tonight and Saturday morning. Weak upward vertical velocity moves in Saturday afternoon. The boundary layer winds should follow normal patterns tonight and Saturday. For moisture is is dry overnight and much of Saturday, with a bit of upper level cloudiness increasing from the west Saturday afternoon. There is no measurable precipitation for the CWA on the QPF fields tonight or Saturday. For pops, will put some "isolated"s over Zones 50 and 51. For temperatures, Saturday highs will be 1-3 C warmer than today's highs. We could get close to setting some record high readings for the date. .LONG TERM...(Saturday night through Friday) Issued at 245 PM MDT Fri May 25 2018 Saturday night and Sunday, a dry southerly flow aloft will increase over CO as the ridge axis shifts into the Great Plains. A closed low centered over eastern NV/western UT at 12z Sunday, will slowly shift eastward into central UT by 00z Sunday. No relief from the heat on Sunday with another day in the low 90s for Denver. 700 mb temperatures 16-18C Sunday afternoon. Fire danger will be elevated mainly over South Park and the southern Front Range Foothills. Too dry aloft over the mountains on Sunday for more than isolated tstms in the afternoon and evening. Some potential over the northeast plains, with surface based computed CAPES 600-1200 j/kg in the afternoon and evening, highest near the NE/KS borders. On Monday, the closed upper low will be over northern UT/western WY with weakening mid level winds and slightly cooler mid level temperatures in the afternoon. Weak QG ascent with a better chance of thunderstorms across the cwa, highest along the northern border. Weak QG ascent present Sunday night and Monday. Better low level moisture will be over the northeast plains Monday with surface based CAPES of 500-1000 j/kg along the I-25 corridor with values around 2500 j/kg along the eastern border. Cooler with 700 mb temperatures 9-11C on Monday afternoon, even cooler Tuesday with temperatures 7-9C. On Tuesday, weak mid level subsidence with a westerly flow aloft over CO. ECMWF continues to generate sfc based computed CAPES 300-700 j/kg along the I-25 corridor to 1000-1500 j/kg along the eastern border. Not as much with the GFS, especially over the CO mountains. In any event the best chc of pcpn across the cwa will occur Sunday night through Tuesday. For the rest of the week, drier and warmer with another upper level ridge over the region Wednesday through && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 830 PM MDT Fri May 25 2018 VFR conditions will prevail through Saturday under mostly clear skies. East to southeast winds will turn a normal southerly drainage direction at KAPA and KDEN around 06Z. After light winds Saturday morning, winds increase out of the southeast with gusts to 25 knots possible after 21Z. && .FIRE WEATHER... Issued at 245 PM MDT Fri May 25 2018 For Saturday, the relative humidities will be pretty low over the southern half of the CWA by Saturday afternoon; with South and Middle Parks included. Winds gust speeds will be marginal for a Red Flag warning. Will let the watch going Saturday afternoon in South Park where the fuels are quite dry. No change for Sunday as hot and dry conditions continue for one more day. Will go ahead an included a Fire Weather Watch for 214 for Sunday as well. Could see slightly stronger winds on Sunday as the flow aloft strengthens a bit. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for COZ214. Fire Weather Watch from Sunday morning through Sunday evening for COZ214. && UPDATE...Meier SHORT TERM.....Koop LONG TERM......Coop AVIATION...Meier FIRE WEATHER...Koop/Coop
Hazardous weather outlook, May 25, 10:21 AM MDT, 16 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1021 AM MDT Fri May 25 2018 COZ030>051-261630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1021 AM MDT Fri May 25 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Dry and warmer today with high temperatures in the 80s to lower 90s across the plains. No thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dry and warm conditions will prevail through the weekend with highs reaching into the mid 90s on the plains and 70s in the high country. These will be the warmest days so far this year for some areas on the plains, therefore precautions are advised and always "Look before you Lock!" Fire weather conditions will increase over the Park County area Saturday afternoon as relative humidity values drop and winds increase. Open burning is not advised. An approaching storm system will bring slightly increased chances of afternoon showers and thunderstorms to the mountains and eastern plains starting early next week. Temperatures will hover between the upper 70s and mid 80s through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:33 AM MDT | Red Flag Warning | BOU | Park | 18 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.